Arkansas, 2007Flash Flooding and Hail in Arkansas, May 9, 2007
May 9, 2007 · NWS LZK · 7 events in 7 counties and zones
On the 9th, rain became extremely heavy. This was mainly due to a lot of moisture in the atmosphere and a very slow storm movement.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the 9th, rain became extremely heavy. This was mainly due to a lot of moisture in the atmosphere and a very slow storm movement.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 9, 12:39 PM CST, 9 minutes earlier.
Area forecast discussion, May 9, 12:39 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
139 PM CDT WED MAY 9 2007
.DISCUSSION...
CONVECTION FORMING THIS AFTERNOON ALONG THE RESIDUAL BOUNDARY
OVER FAR E-SE AR...& IN HIGHEST THETA-E AIR. STRONGEST STORMS
OVER PHILLIPS COUNTY & SW...WITH SOME DEVELOPMENT SW INTO THE HIGH
THETA AIR. ALSO SEEING ADDITIONAL CONVECTION ACROSS THE STATE
DEVELOPING WITH DIFFERENTIAL HEATING...& WITH THE IN PLACE MOIST &
UNSTABLE ATMOSPHERE. 12Z KLZK SOUNDING HAD A PRECIP WATER VALUE OF
1.30 INCHES...LI OF -6...CAPE 2600 J/KG. MAIN SURGE OF UPPER LEVEL
ENERGY STILL WELL WEST OF AR...BUT WILL HELP IN FAR W-SW AREAS OF
STATE THIS AFTERNOON TO EVENING.
&&
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
THIS EVENING...CHANCE POP SHOULD COVER THE EVENING HOURS...WITH AN
ISOLATED STRONG TO SEVERE PULSE STORM POSSIBLE. AFTER SUNSET...
DIURNAL POP WILL LOWER TO 20-30 PERCENT. THE UPPER LOW DOES MAKE
SOME PROGRESS EAST...WITH INITIAL MOVEMENT WELL DEPICTED BY ALL
MODELS. THURSDAY APPEARS TO BE THE BEST CONVECTION DAY OVER
AR...AS THE UPPER LOW MOVES CLOSER TO THE STATE...& THE UPPER
LEVEL ENERGY LIFTS NE OVER AR. CURRENT MODELS TRENDS TAKE POP TO
LIKELY CAT...& HAVE TRENDED IN SOUTHERN PARTS OF CWA WITH
PROXIMITY TO LOW. MAY HAVE TO TAKE ALL OF AR TO LIKELY IN NEXT
FORECAST. THE IN PLACE ATMOSPHERE WILL REMAIN MOIST (PW VALUES
1-1.5 INCHES) & UNSTABLE (LI -3 TO -7) OVER AR. NOT IN A SLIGHT
RISK AT THIS TIME...BUT COULD NOT RULE OUT AN ISOLATED STRONG TO
SEVERE STORM THURSDAY AFTERNOON TO EVENING. THURSDAY NIGHT...
MODELS ARE HINTING ON A SE MOVEMENT OF THE UPPER LOW...TAKING MORE
OF THE ENERGY SOUTH. THIS WILL BE SOMEWHAT DEPENDED ON THE SUB-
TROPICAL LOW OFF THE NE FL COAST. IT IS CURRENTLY PROGGED TO
GRADUALLY WEAKEN & DRIFT NE...BUT IT COULD SLOW THE UPPER LOW. POP
CHANCES LOWER INTO FRIDAY AS THE LOW DOES MOVE FARTHER E-SE...& A
NE-NW FLOW SETS UP OVER AR. SOME ENERGY DOES ROTATE AROUND THE
UPPER LOW. FRIDAY NIGHT & INTO SATURDAY... THE CHANCE OF RAIN
LOWERS WITH NO SIGNIFICANT SYNOPTIC SYSTEM. MAINLY A DIURNAL
AFTERNOON & EVENING CHANCE OF ISOLATED SHOWERS & THUNDERSTORMS
WITH HEATING.
&&
.LONG TERM...SUNDAY THROUGH WEDNESDAY
DECAYING SURFACE SYSTEM WILL CONTINUE TO SINK SOUTHWARD...AS HIGH
PRESSURE MOVES INTO THE REGION ON SUNDAY. BY EARLY IN THE
WEEK...MODELS SHOWING AN UPPER LOW FORMING IN TEXAS. THIS SYSTEM
WILL APPROACH THE REGION AT THE SAME TIME A COLD FRONT WILL
APPROACH FROM THE PLAINS. THESE SYSTEMS WILL BRING AT LEAST A
SLIGHT CHANCE OF SHOWERS/STORMS BY TUESDAY. TEMPERATURES IN THE
EXTENDED PERIODS WILL CONTINUE TO BE WARM...WITH WIDESPREAD
READINGS IN THE 80S. MEX GUIDANCE CONTINUES TO HANDLE THIS
WELL...SO STUCK CLOSE TO THOSE NUMBERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 63 82 64 84 / 50 50 30 40
CAMDEN AR 66 86 65 85 / 50 50 30 40
HARRISON AR 61 77 61 81 / 50 50 30 40
HOT SPRINGS AR 66 84 65 84 / 50 50 30 40
LITTLE ROCK AR 67 85 67 84 / 50 50 30 40
MONTICELLO AR 68 86 67 85 / 50 60 30 40
MOUNT IDA AR 65 83 64 83 / 50 60 30 40
MOUNTAIN HOME AR 61 79 61 83 / 50 50 30 40
NEWPORT AR 64 84 64 85 / 50 50 30 40
PINE BLUFF AR 65 86 67 85 / 50 50 30 40
RUSSELLVILLE AR 64 81 63 83 / 50 50 30 40
SEARCY AR 65 84 65 84 / 50 50 30 40
STUTTGART AR 67 85 66 85 / 50 50 30 40
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...59 / LONG TERM...57
Hazardous weather outlook, May 9, 4:00 AM CST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED MAY 9 2007
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED MAY 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
THE UPPER LEVEL TROF AND UPPER LOW THAT HAVE BEEN SITTING OVER THE
SOUTHWEST UNITED STATES IS FINALLY GOING TO LIFT OUT AND PROGRESSES
TOWARDS THE EAST. PLENTY OF WARM AND MOIST AIR WILL REMAIN OVER THE
FORECAST AREA THROUGH THE PERIOD WITH SHOWERS AND THUNDERSTORMS
EXPECTED TO DEVELOP ONCE AGAIN DURING THE AFTERNOON AND DISSIPATE
AFTER SUNSET.
A FEW OF THE STORMS COULD BE STRONG TO BORDERLINE SEVERE SHOULD THEY
DEVELOP ON ANY LEFTOVER BOUNDARIES LURKING FROM THE PREVIOUS DAYS
CONVECTION. ISOLATED STRONG WINDS OR MARGINALLY SEVERE HAIL WILL BE
POSSIBLE WITH THE STRONGER STORMS. ANY STORMS THAT DO DEVELOP WILL
BE SLOW MOVERS WITH LOCALLY HEAVY RAIN POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE AFOREMENTIONED UPPER LOW WILL CONTINUE TO MOVE ACROSS THE REGION
THURSDAY THROUGH SATURDAY. RAIN CHANCES WILL IN THE FORECAST THROUGH
THIS TIME WITH THE BEST CHANCES OF SEEING RAIN THURSDAY AS AN UPPER
LEVEL DISTURBANCE MOVES THROUGH. SHOWERS AND THUNDERSTORMS WILL ARE
EXPECTED TO DEVELOP EACH DAY DURING THE TIME OF MAXIMUM HEATING.
ONCE AGAIN...A FEW OF THE STORMS COULD BECOME BRIEFLY SEVERE.
HOWEVER...THIS SYSTEM IS EXPECTED TO WEAKEN WITH TIME AS IT
APPROACHES THE NATURAL STATE. AT THIS TIME...WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED.
THE SYSTEM WILL FINALLY CLEAR THE REGION BY EARLY SUNDAY WITH A
GENERALLY DRY FORECAST SUNDAY AND MONDAY. THE NEXT WEATHER SYSTEM
WILL DROP DOWN FROM THE NORTH TO BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK
ON CENTRAL ARKANSAS.
56
Event by event
3 flash flood, 2 hail, 1 thunderstorm wind, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Van Buren
- When
- May 9, 12:48 PM CST
- Where
- Van Buren County, 2 mi NW of Shirley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.670, -92.345
A tree was reported down off Arkansas Highway 110, near Bud Brown Hill.
Lightning, Desha
- When
- May 9, 12:54 PM CST
- Where
- Desha County, Kelso
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 33.800, -91.270
Lightning set a barn on fire.
Hail, Bradley
- When
- May 9, 1:38 PM CST
- Where
- Bradley County, 0.69 mi S of Warren
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.610, -92.070
Hail, Montgomery
- When
- May 9, 3:08 PM CST
- Where
- Montgomery County, 2 mi E of Sims
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.670, -93.645
Flash Flood, Clark
- When
- May 9, 4:45 PM CST to 7:28 PM CST
- Where
- Clark County, Arkadelphia to Caddo Vly
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.120, -93.070
Cars were hydroplaning off Interstate 30 due to high water between Arkadelphia and Caddo Valley. Also, many of the county roads in the northern half of Clark County had water over them.
Flash Flood, White
- When
- May 9, 4:50 PM CST
- Where
- White County, 4 mi NW of Searcy
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.291, -91.800
Parts of the road were flooded at Crosby and Foster Chapel roads.
Flash Flood, Hot Spring
- When
- May 9, 5:20 PM CST
- Where
- Hot Spring County, 0.69 mi N of Bismarck
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.330, -93.170
Arkansas Highway 7 was flooded north of Bismarck.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Arkansas, May 9, 2007$97,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Mississippi, May 9, 2007$46,000 · 1 in hail · 6 events
- Flash Flooding and Hail in Texas, May 9, 2007$25,000 · 1 in hail · 4 events
- Hail and Damaging Wind in Arkansas, May 9, 2007$25,000 · 1 in hail · 2 events
- Tornadoes and Flash Flooding in Texas, May 9, 2007$10,000 · EF0 · 15 events
- Flash Flooding and Flooding in Texas, May 9 to 10, 20071.75 in hail · 7 events
- Hail and Damaging Winds in North Carolina, May 9, 20071 in hail · 6 events
- Flash Flooding and Hail in Texas, May 9, 20071 in hail · 4 events
- Tropical Storm in Florida, May 9 to 10, 20074 events
- Hail and Damaging Winds in Louisiana, May 9, 200754 kt wind · 4 events
- Hail and Damaging Wind in Texas, May 9, 2007$5,000 · 52 kt wind · 2 events
- Hail and Damaging Wind in Texas, May 9, 200755 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26717, 35509, 26715, 26716, 35508, 26712, 26713.